Alert archive / Pennsylvania / Special Weather Statements in 2021
Special Weather Statement, NWS State College, PA
NWS State College, PA issued this special weather statement at Aug 10, 2021, 4:14 PM EDT for Juniata County, Pennsylvania. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 10, 2021, 4:14 PM EDT (20:14 UTC)
- Expired
- Aug 10, 2021, 4:45 PM EDT
- In force
- 31 min
- Issued by
- NWS State College, PA
- Hail
- 0.25 in
- Wind
- 55
County Juniata County, PA
The radar
The State College radar (KCCX), 68 km from the middle of the area, began a volume at 20:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 12:00Z, 8.2 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 529 J/kg
- Mixed-layer CIN
- -120 J/kg
- Mixed-layer LCL
- 1096 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 37 m²/s²
- 0-3 km storm-relative helicity
- 65 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
879
WWUS81 KCTP 102014
SPSCTP
Special Weather Statement
National Weather Service State College PA
414 PM EDT Tue Aug 10 2021
PAZ028-102045-
Juniata PA-
414 PM EDT Tue Aug 10 2021
...A strong thunderstorm will impact portions of Juniata County
through 445 PM EDT...
At 413 PM EDT, Doppler radar was tracking a strong thunderstorm over
Walnut, moving northeast at 30 mph.
HAZARD...Wind gusts of 50 to 55 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Mcalisterville, Spruce Hill, Mexico, Walnut, Mifflintown, Port Royal,
Thompsontown, Mifflin and East Salem.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4049 7762 4054 7757 4058 7750 4061 7750
4069 7729 4063 7712 4060 7709 4059 7717
4058 7718 4056 7717 4052 7729 4042 7750
TIME...MOT...LOC 2013Z 241DEG 26KT 4053 7745
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...55 MPH
$$
ColbertWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this special weather statement went out at Aug 10, 3:25 PM EDT, 49 minutes earlier.
Area forecast discussion, Aug 10, 3:25 PM EDT, 49 minutes before
Area Forecast Discussion National Weather Service State College PA 325 PM EDT Tue Aug 10 2021 .SYNOPSIS... A steamy and sweltering late-summer heat wave will impact much of Central PA through Friday. The most intense heat and humidity combination will be felt across south central and southeastern parts of the area with widespread highs in the low to mid 90s and heat index values reaching the triple digits. The hot and humid conditions will also set the stage for daily rounds of scattered strong to marginally severe thunderstorms. Expect relief from the heat to arrive by the weekend. && .NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/... Noon update: Making modifications to the PoPs/Wx/QPF as we watch the cluster of storms move into the s-cent mtns. These should likely get stronger as they hit the higher CAPEs in the SE where they've been cooking a little longer. New SWO from SPC mentions that svr threat does not appear to be widespread enough for a watch, and we agree. However, there could still be a few cells grow to make high gusts as this cluster moves thru the SE and as the next line from OH comes thru later this aftn. 725AM/1125Z: Leading line of showers fizzled out for the most part as it moved east of the Alleghenies, although recent trends indicate a very modest uptick in shower coverage over the far southeast zones. Second batch of showers/embedded TS has been on a weakening trend heading toward KDUJ/KFIG. We were keen to modify hourly POP trends to reflect radar and future extrapolation into midday. Temps and dewpts are on target so no further changes needed at this time. Previous Discussion Issued: 440 AM EDT Tue Aug 10 2021 Area of light showers moving across the western portion of the CWA at 06-08Z appears to handled best by the 10/00Z HiResW-FV3 model. CAMs are split regarding the sustainability of this activity which should not amount to more than a brief downpour in spots through daybreak. An uptick in shower activity has been observed across southwest PA, while a low stratus deck as formed over the eastern half of the lower Susquehanna Valley. The majority of the hires models are signaling another round of convection evolving eastward across the area later today. Although large scale forcing will be weak, dewpoints 65-70F range will support ample instability to support t-storm development. Any storms/clusters that can grow upscale may be able to produce strong to marginally severe wind gusts due to the combination of instability and steep low level lapse rates. Storm coverage and intensity fades into tonight with the best odds for a stray shower or t-storm over the western 1/3 of the CWA. Heat and humidity will continue ramping up with highs +5 to +10 degrees F above early August climo (mid 80s to low 90s) but not close to record territory. Factoring in the humidity/dewpoints will push max heat indices into the upper 90s toward century mark across the south central valleys. Very warm and muggy tonight with minT departures from normal on the order of +10-15F in upper 60s to mid 70s. && .SHORT TERM /6 AM WEDNESDAY MORNING THROUGH 6 PM WEDNESDAY/... Noon Update: Going to put a heat advy out with the update, covering IPT and areas south on Wed, and add in UNV/AOO for Thurs. Excessive heat looks possible Thurs (105+) in the lower Susq, but confidence is still below 50pct threshold to post a watch at this point. Will go with an advy for both days, and adjustments can be made (likely additions/upgrades) as we get closer in time. Prev... Sweltering heat and humidity continues through midweek with dangerous heat indices >104F possible across parts of the lower Susquehanna Valley. Heat and humidity are forecast to peak on Thursday as Bermuda high pressure migrates farther west into the SE US and SW return flow advects deep tropical moisture from the GOMEX into Central PA. PW values will rise to 1.75-2.00 and dewpoints into the low to mid 70s for Wed and Thu, both in the 90+ pctl based on NAEFS guidance and climo. Our latest forecast has max heat index values reaching 100-104F advisory range on Wednesday with excessive heat warning criteria possible on Thursday. Heat headlines are likely to be issued by the dayshift. Daily convection should stay scattered enough as to not provide significant and widespread relief from the heat. In addition to the hot days, overnight lows will be uncomfortable and not offer much of a reprieve especially in the southeast urban corridors where minTs are forecast to be in the mid 70s. A few strong to marginally severe storms with isolated damaging winds will remain a threat both days within a convective environment characterized by weak shear, moderate instability, and steep low level lapse rates. It has been a rather dry past 2 weeks particularly across the southwest 1/3 of CPA where some areas have seen less than 25% of normal precip. That said, WPC has introduced a low (MRGL) risk of excessive rain for D3/Thu covering the northwest half of the area. && .LONG TERM /WEDNESDAY NIGHT THROUGH TUESDAY/... A long-wave trough finally breaks down the ridge late in the week with Friday perhaps turning out a couple of degs cooler, but still above 90 for most places south of I-80 and east of I-99. Models differ with the timing of the sfc cold fropa in the Fri- Sat time frame. The ECMWF deterministic run pushes it through with numerous showers and tstms late in the day / early evening Fri, while the slower GFS holds the cold fropa until the more stable Fri overnight hours, with less convection. Showers may linger across the south Saturday as the cold front slows down through Maryland and Virginia. Otherwise, the weekend looks pleasant - cooler and much less humid as high pressure builds in from the north and west. && .AVIATION /19Z TUESDAY THROUGH SUNDAY/... Several areas of convection across PA this afternoon. One area moving through central PA between KUNV and KMDT. More convection across western portions of the area. Elsewhere, VFR is predominant with hazy skies across the region. Convection will wind down after sunset with VFR, but hazy conditions overnight and first half of tomorrow. More afternoon convection possible next few days as region in the middle of a very warm and humid weather pattern. Outlook... Wed...AM low cigs possible NW Mtns. Scattered PM tsra impacts possible. Thu-Sat...Scattered PM tsra impacts possible. && .CTP WATCHES/WARNINGS/ADVISORIES... Heat Advisory from noon to 7 PM EDT Wednesday for PAZ028-036- 046-049>053-056>059-063>066. Heat Advisory from noon to 7 PM EDT Thursday for PAZ019- 025>028-036-045-046-049>053-056>059-063>066. && SYNOPSIS...Steinbugl NEAR TERM...Dangelo SHORT TERM...Dangelo LONG TERM...Lambert/Gartner AVIATION...Ross
Hazardous weather outlook, Aug 10, 12:58 PM EDT, 3 hours 16 minutes before
Hazardous Weather Outlook National Weather Service State College PA 1258 PM EDT Tue Aug 10 2021 PAZ004>006-010>012-017-018-024-033>035-037-041-042-111700- Warren-McKean-Potter-Elk-Cameron-Northern Clinton-Clearfield- Northern Centre-Cambria-Somerset-Bedford-Fulton-Tioga- Northern Lycoming-Sullivan- 1258 PM EDT Tue Aug 10 2021 This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...This afternoon and tonight. Strong to severe thunderstorms with gusty winds are possible this afternoon and early evening. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Strong to severe thunderstorms with gusty winds are possible both Wednesday and Thursday afternoon and evening. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report significant hazardous weather. PAZ028-036-046-049>053-056>059-063>066-111700- Juniata-Franklin-Southern Lycoming-Union-Snyder-Montour- Northumberland-Columbia-Perry-Dauphin-Schuylkill-Lebanon-Cumberland- Adams-York-Lancaster- 1258 PM EDT Tue Aug 10 2021 ...HEAT ADVISORY IN EFFECT FROM NOON TO 7 PM EDT WEDNESDAY... ...HEAT ADVISORY IN EFFECT FROM NOON TO 7 PM EDT THURSDAY... This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...This afternoon and tonight. Strong to severe thunderstorms with gusty winds are possible this afternoon and evening. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Please listen to NOAA Weather Radio or go to weather.gov/StateCollege on the internet for more information about the following hazards. Heat Advisory. Strong to severe thunderstorms with gusty winds are possible both Wednesday and Thursday afternoon and evening. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report significant hazardous weather. PAZ019-025>027-045-111700- Southern Centre-Blair-Huntingdon-Mifflin-Southern Clinton- 1258 PM EDT Tue Aug 10 2021 ...HEAT ADVISORY IN EFFECT FROM NOON TO 7 PM EDT THURSDAY... This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...This afternoon and tonight. Strong to severe thunderstorms with gusty winds are possible this afternoon and evening. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Please listen to NOAA Weather Radio or go to weather.gov/StateCollege on the internet for more information about the following hazards. Heat Advisory. Strong to severe thunderstorms with gusty winds are possible both Wednesday and Thursday afternoon and evening. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report significant hazardous weather.
In the hours before
Special weather statement, Aug 10, 3:23 PM EDT, 51 minutes before
Special Weather Statement
National Weather Service State College PA
323 PM EDT Tue Aug 10 2021
PAZ059-066-102000-
Lancaster PA-Lebanon PA-
323 PM EDT Tue Aug 10 2021
...A strong thunderstorm will impact portions of northeastern
Lancaster and southeastern Lebanon Counties through 400 PM EDT...
At 323 PM EDT, Doppler radar was tracking a strong thunderstorm over
Myerstown, moving east at 30 mph.
HAZARD...Wind gusts of 50 to 55 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Lebanon, Cornwall, Myerstown, Denver, Reamstown, Sand Hill,
Newmanstown, Lebanon South, Adamstown, Avon, Richland,
Schaefferstown, Quentin, Kleinfeltersville, Bowmansville, Reinholds,
Schoeneck and Avon Heights.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 4028 7645 4043 7640 4043 7633 4037 7625
4036 7620 4031 7614 4016 7591
TIME...MOT...LOC 1923Z 280DEG 24KT 4036 7634
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH
DangeloSpecial weather statement, Aug 10, 3:25 PM EDT, 49 minutes before
Special Weather Statement
National Weather Service State College PA
325 PM EDT Tue Aug 10 2021
PAZ026>028-035-036-056-063-102015-
Perry PA-Fulton PA-Franklin PA-Cumberland PA-Juniata PA-
Huntingdon PA-Mifflin PA-
325 PM EDT Tue Aug 10 2021
...A strong thunderstorm will impact portions of southern Huntingdon,
north central Franklin, southwestern Mifflin, northeastern Fulton,
western Juniata, northwestern Cumberland and southwestern Perry
Counties through 415 PM EDT...
At 324 PM EDT, Doppler radar was tracking a strong thunderstorm near
Mount Union, moving northeast at 25 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Lewistown, Huntingdon, Mount Union, Highland Park, Honey Grove,
Spruce Hill, Strodes Mills, Juniata Terrace, Allensville, Waterfall,
Rockhill Furnace, East Waterford, Raystown Dam, Loysville, Colonel
Denning State Park, Blacklog, Perulack, Big Spring State Park,
Doylesburg and Walnut.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Very heavy rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 4003 7814 4014 7815 4017 7813 4018 7816
4041 7818 4048 7813 4065 7745 4029 7728
TIME...MOT...LOC 1924Z 246DEG 24KT 4032 7780
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
CRSpecial weather statement, Aug 10, 3:28 PM EDT, 46 minutes before
Special Weather Statement
National Weather Service State College PA
328 PM EDT Tue Aug 10 2021
PAZ053-058-102015-
Columbia PA-Schuylkill PA-
328 PM EDT Tue Aug 10 2021
...A strong thunderstorm will impact portions of northeastern
Schuylkill and southeastern Columbia Counties through 415 PM EDT...
At 328 PM EDT, Doppler radar was tracking a strong thunderstorm over
Englewood, moving northeast at 30 mph.
HAZARD...Wind gusts of 50 to 55 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Pottsville, Tamaqua, Shenandoah, Minersville, Mahanoy City,
Frackville, St. Clair, Ashland, Mcadoo, Port Carbon, Girardville,
Hometown, Tuscarora, New Philadelphia, Oneida, Grier City-Park Crest,
Lavelle, Marlin, Altamont and Englewood.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 4065 7627 4077 7639 4081 7639 4094 7619
4090 7604 4091 7600 4082 7589 4082 7590
TIME...MOT...LOC 1928Z 234DEG 26KT 4077 7627
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...55 MPH
DangeloLocal storm report, Aug 10, 3:35 PM EDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
335 PM EDT TUE AUG 10 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0234 PM TSTM WND DMG 2 NNW DAUPHIN 40.40N 76.95W
08/10/2021 DAUPHIN PA 911 CALL CENTER
TREES ON ROAD.
&&
MMDLocal storm report, Aug 10, 3:37 PM EDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
337 PM EDT TUE AUG 10 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0235 PM TSTM WND DMG 2 WNW ELLENDALE FORGE 40.41N 76.89W
08/10/2021 DAUPHIN PA 911 CALL CENTER
TREES DOWN ON CLARKS VALLEY RD.
&&
MMDSpecial weather statement, Aug 10, 4:14 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service State College PA
414 PM EDT Tue Aug 10 2021
PAZ028-102045-
Juniata PA-
414 PM EDT Tue Aug 10 2021
...A strong thunderstorm will impact portions of Juniata County
through 445 PM EDT...
At 413 PM EDT, Doppler radar was tracking a strong thunderstorm over
Walnut, moving northeast at 30 mph.
HAZARD...Wind gusts of 50 to 55 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Mcalisterville, Spruce Hill, Mexico, Walnut, Mifflintown, Port Royal,
Thompsontown, Mifflin and East Salem.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4049 7762 4054 7757 4058 7750 4061 7750
4069 7729 4063 7712 4060 7709 4059 7717
4058 7718 4056 7717 4052 7729 4042 7750
TIME...MOT...LOC 2013Z 241DEG 26KT 4053 7745
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...55 MPH
ColbertThe office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 10, 12:55 PM EDT | Heat Advisory | CTP | Adams, Columbia, Cumberland, Dauphin, Franklin, Juniata and 10 more | 30 hr |
| Aug 10, 12:55 PM EDT | Heat Advisory | CTP | Adams, Bedford, Blair, Centre, Clinton, Columbia and 19 more | 54 hr |
| Aug 10, 2:21 PM EDT | Special Weather Statement | CTP | Dauphin, Lebanon | 24 min |
| Aug 10, 2:32 PM EDT | Severe Thunderstorm Warning | CTP | Dauphin, Lebanon | 43 min |
| Aug 10, 3:12 PM EDT | Special Weather Statement | CTP | Bedford, Blair, Cambria, Somerset | 33 min |
| Aug 10, 3:23 PM EDT | Special Weather Statement | CTP | Berks | 37 min |
| Aug 10, 3:25 PM EDT | Special Weather Statement | CTP | Huntingdon, Juniata | 50 min |
| Aug 10, 3:28 PM EDT | Special Weather Statement | CTP | Schuylkill | 47 min |
| Aug 10, 4:31 PM EDT | Special Weather Statement | CTP | Centre | 29 min |
| Aug 10, 4:48 PM EDT | Special Weather Statement | CTP | Perry | 27 min |
| Aug 10, 5:18 PM EDT | Special Weather Statement | CTP | Dauphin | 42 min |
| Aug 10, 5:50 PM EDT | Special Weather Statement | CTP | Adams | 40 min |
| Aug 10, 5:52 PM EDT | Special Weather Statement | CTP | Lebanon | 38 min |
| Aug 10, 6:12 PM EDT | Special Weather Statement | CTP | Lancaster | 63 min |
| Aug 10, 6:17 PM EDT | Severe Thunderstorm Warning | CTP | Lancaster, Lebanon | 73 min |
| Aug 10, 6:29 PM EDT | Severe Thunderstorm Warning | CTP | Lancaster, York | 58 min |
| Aug 10, 7:00 PM EDT | Severe Thunderstorm Warning | CTP | Lancaster, York | 75 min |
| Aug 10, 7:33 PM EDT | Areal Flood Advisory | CTP | Lancaster | 2 hr |
Nearby
Special Weather Statements in Pennsylvania, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.